Aa
A
A
Close
Avatar universal
Red, burning cheeks after washing face?
Basically Ive had a problem with red flushing cheeks for about the past 3 months, im 18 and male and today I found out that I didnt flush until I washed my face, even after working out I didnt get red cheeks / burning. I used to use Cetaphil Gentle Skin Cleanser, however I realised that that specific cleanser was giving me really bad red flare ups and even causing my ears to go red? I have since switched to a cream cleanser that has stopped the red ears, but I still get red cheeks.

This is my mourning and night skin care routine:

Mourning: Cream cleanser, 1% BHA, Neutrogena Oil Free Moisturiser (with salysilic acid)

Night: Mourning: Cream cleanser, 2% BHA, Neutrogena Oil Free Moisturiser (with salysilic acid)

I get my hands wet with warmish water, apply to face and then rub in the cleanser, after I finished I use warm water to wipe away the excess and finalise with cold water on my face. I then apply the BHA to the chin, jawline, nose and forehead (Not Cheeks). I then finish by applying moisturiser all over my face.

It takes about 20 minutes for my cheeks to start getting hot and then eventually my cheeks will get red and slightly burning.

I keep thinking it has something to do possibly with the Beta hydroxy acids but I dont directly apply them to the areas that get red/ hot?

Sometimes I can go all day without getting flushed and then Ill wash my face and it will happen, other times I will flush at about 18:30 - 10:30 in the evening.

Any help and advice would be greatly appreciated.
Cancel
3 Answers
Page 1 of 1
563773 tn?1374250139
Hello,
What you seem to be having is irritant contact dermatitis. Irritant dermatitis, the most common type of contact dermatitis, involves inflammation resulting from contact with acids, alkaline materials such as soaps and detergents, cosmetics, or other chemicals.

Avoid using any lotions and creams containing BHA over the face for the meantime. Wash your face with a mild cleanser with moisturizing properties like Cetaphil. Pat your face dry. Then apply a good hypoallergenic moisturizer over the area and see if this improves. If the symptoms still persist then you can apply mild steroid like dermacort.

If the irritation persists then please get it evaluated from a dermatologist. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thanks, I have however tried Cetaphil moisturiser/ cleanser and they both exacerbated the problem and even caused red ears.

Im going to consult my GP and see what he recommends.

Joe
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I figure out the cause of my issue Dr:

http://www.medhelp.org/posts/Dermatology/Causes-of-my-red-cheeks---when-its-not-Rosacea---Killaratosis-Pillaris/show/1440774

J
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Raleigh, NC
209987 tn?1451939065
Blank
AB
Avatar universal
Blank
Oslo, Norway